MAUDE Adverse Event Report: EXACTECH, INC. LOGIC TIBIA IMPLANT PSC INSERT, SZ 1, 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. LOGIC TIBIA IMPLANT PSC INSERT, SZ 1, 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Model Number 02-012-44-1009
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending investigation.Concomitant medical products: 02-010-01-0310 - logic femoral ps cem right sz 1, 4046922; 02-012-45-1010 - lgc tibial fit tray cem sz 1f / 1t, 4059402; 200-02-32 - three peg patella 32mm, 4021542; a10012 - gps implant kit v2, 06038015015h7.Recall number: z-0021-2022.
 
Event or Problem Description
As reported, the patient had an initial right tka on (b)(6) 2016.Beginning about one year post-op the patient began to experience numbness in her right knee.In (b)(6) of 2018 she began experiencing dull pain, swelling, locking/catching, and stiffness.Attempts to treat her symptoms with heat/ice, elevation, and nsaids were ineffective.The implanting surgeon suspected femoral loosening due to early polythylene wear.The patient was revised on (b)(6) 2019.Upon explantation of the devices, the surgeon observed significant granulation tissue due to polyethylene wear, and noted "excessive wear in the medial and lateral components when compared to normal wear." the femoral component was "completely loose" and was removed without effort.Upon information and belief, the polyethylene insert was defective, leading to early aseptic loosening.
 
Additional Manufacturer Narrative
H3: based on review of all available information, there is no evidence to suggest that the reported event is related to any design issues.The cause of the subsequent revision cannot be conclusively determined; however, it may have been the result of malalignment between the femoral and tibial components, third body wear, patient-related conditions, or any combination of these possibilities, which led to prosthesis wear.
 
Additional Manufacturer Narrative
H11.Correction - it has been determined by engineering that this is a duplicate of case, as verified by sn (b)(6), cat # 02-012-44-1009.This case will be closed, and all new information will be reported in mfr# 1038671-2019-00442.

Brand Name
LOGIC TIBIA IMPLANT PSC INSERT, SZ 1, 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
matt collins
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key15590330
Report Number1038671-2022-01301
Device Sequence Number7170171
Product Code JWH
UDI-Device Identifier10885862173393
UDI-Public10885862173393
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K110547
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/25/2020
Device Model Number02-012-44-1009
Device Catalogue Number02-012-44-1009
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date09/23/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2022
Supplement Date Received by Manufacturer10/25/2022
04/18/2024
Initial Report FDA Received Date10/12/2022
Supplement Report FDA Received Date11/09/2022
04/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/29/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale